Alert archive / New Mexico / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 113, NWS Albuquerque, NM

July 18, 2009Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 18, 2009, 4:54 PM MDT for Guadalupe County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2009, 4:54 PM MDT (22:54 UTC)
Expired
Jul 18, 2009, 5:45 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

County Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 128 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:43 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2503 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 182254
SVRABQ
NMC019-182345-
/O.NEW.KABQ.SV.W.0113.090718T2254Z-090718T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT SAT JUL 18 2009

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 545 PM MDT

* AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF COLONIAS ALONG HIGHWAY 84...OR ABOUT 22 MILES 
  NORTHWEST OF SANTA ROSA...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAN IGNACIO AROUND 540 PM MDT...
  INTERSECTION OF INTERSTATE 40 AND HIGHWAY 84 AROUND 540 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

&&

LAT...LON 3515 10487 3487 10470 3475 10497 3513 10518
      3520 10499
TIME...MOT...LOC 2252Z 326DEG 15KT 3509 10503

$$
1 follow-up statement
000 
WWUS55 KABQ 182325
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT SAT JUL 18 2009

NMC019-182345-
/O.CON.KABQ.SV.W.0113.000000T0000Z-090718T2345Z/
GUADALUPE-
525 PM MDT SAT JUL 18 2009

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GUADALUPE COUNTY UNTIL 545 PM MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR SAN IGNACIO...OR ABOUT
14 MILES WEST OF SANTA ROSA...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTHEAST OF PASTURA AROUND 545 PM MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

&&

LAT...LON 3515 10487 3487 10470 3475 10497 3513 10518
      3520 10499
TIME...MOT...LOC 2325Z 335DEG 17KT 3493 10492

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:10 PM MDT, 1 hour 44 minutes earlier.

Area forecast discussion, Jul 18, 3:10 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT SAT JUL 18 2009

.DISCUSSION...
ACTIVE AFTERNOON AND EARLY EVENING IN STORE FOR MUCH OF THE
NE/E/SE PLAINS AND NORTHEAST HIGHLANDS AS ADEQUATE INSTABILITY AND
SHEAR REMAINS IN PLACE. SEVERE THUNDERSTORM WATCH # 601 WILL RUN
UNTIL 03Z WITH THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL. THERE IS A THREAT FOR ISOLATED TORNADOES MAINLY
OVER UNION COUNTY/FAR NORTHEAST PLAINS WHERE ADDITIONAL VORTICITY
AXIS AND LIFT REMAINS IN PLACE IN THE VICINITY OF A NEARLY
STATIONARY FRONTAL BOUNDARY/WIND SHIFT OVER SOUTHEAST CO AND
NORTHEAST NM. HEAVY DOWNPOURS MAY PRESENT A LOCALIZED THREAT FOR
FLASH FLOODING ESPECIALLY WITHIN ANY SLOW MOVING STORMS.

MOST OF THE ACTIVITY WILL TAPER OFF WITH THE LOSS OF DAYTIME
HEATING EXCEPT FOR A FEW ISOLATED SHOWERS TONIGHT OVER THE HIGHER
TERRAIN. EXPECT MORE OF THE SAME FOR SUNDAY AND MONDAY AS THE
UPPER HIGH CENTER REMAINS NEAR OR JUST WEST OF THE FOUR CORNERS
REGION KEEPING A PERSISTENT NORTHWEST FLOW ALOFT ACROSS CENTRAL
AND EASTERN NEW MEXICO. ANY STORM THAT DOES DEVELOP WILL BE
CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THIS PATTERN
SETUP IS EXPECTED TO CONTINUE INTO AT LEAST THE MIDDLE PART OF
NEXT WEEK WITH ENHANCED CONVECTION POSSIBLE DURING PERIODIC COLD
FRONT/BOUNDARY INTRUSIONS.

IMPORTANT NOTE...EFFECTIVE WEDNESDAY JULY 22ND AT 300 PM MDT...THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE WILL ISSUE PUBLIC FORECASTS
AND WARNING PRODUCTS USING NEW ZONE BOUNDARIES. FOR FURTHER DETAILS...
PLEASE REFER TO HTTP://WWW.SRH.NOAA.GOV/ABQ/ZONES/2009PUBLICZONES.PHP
/USE LOWER CASE LETTERS/.

KW

&&

.AVIATION...
THUNDERSTORMS WILL LIKELY FORM LINES AT TIMES THIS AFTERNOON AND
THIS EVENING AS THEY MARCH SOUTH AND SOUTHEASTWARD THROUGH THE AREA
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND ALSO THROUGH THE
SOUTHWEST MOUNTAINS. A BACK DOOR COLD FRONT DROPPING THROUGH THE
EASTERN PLAINS MAY HELP SOME STORMS BECOME SEVERE WITH THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS THROUGH 9 PM MDT OR SO. MOST OF
THE ACTIVITY WILL DIMINISH OR EXIT OUT OF THE FORECAST AREA BY
MIDNIGHT...BUT MINOR PERTURBATIONS IN NORTH AND NORTHWEST FLOW ALOFT
COULD SPARK SPOTTIER AND WEAKER SHOWERS AND THUNDERSTORMS AFTER
MIDNIGHT...MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. LATE
TONIGHT AND INTO SUNDAY MORNING UPSLOPE FLOW BEHIND THE FRONT WILL
BRING PATCHES OF LOW CLOUDS AND MVFR CONDITIONS TO PARTS OF THE
PLAINS. THE NORTHEAST HIGHLANDS AND PLAINS HAVE THE BEST CHANCE FOR
FLIGHT CATEGORY REDUCTION...WITH SMALLER CHANCES ELSEWHERE ACROSS
THE PLAINS. SUNDAY...SLIGHTLY ENHANCED LOW LEVEL MOISTURE DELIVERED
BY THE BACK DOOR COLD FRONT WILL LINGER WITH ANOTHER ROUND OF
SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...SCATTERED SHOWERS AND THUNDERSTORMS IN THE SW
MOUNTAINS...AND ISOLATED ACTIVITY ELSEWHERE ACROSS THE NORTHERN TWO
THIRDS OF NEW MEXICO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44

&&

.FIRE WEATHER...
THROUGH THE WEEKEND AND AT LEAST THE MIDDLE OF THE COMING WORK
WEEK...THE CENTER OF THE 500 MB HIGH PRESSURE RIDGE IS EXPECTED TO
CONTINUE WOBBLING AROUND ARIZONA. THIS WILL ALLOW NORTH AND
NORTHWEST FLOW ALOFT TO PERSIST OVER NM WITH REPEATED BACK DOOR COLD
FRONTS DROPPING INTO THE STATE FROM THE NORTHEAST. ONE SUCH FRONT
DROVE INTO THE PLAINS THIS AFTERNOON AND WILL PUSH THROUGH THE CENTRAL
VALLEY TONIGHT WITH A 10 TO 30 MPH EAST WIND BELOW CANYONS. THIS
WILL INCREASE MOISTURE UP TO THE CONTINENTAL DIVIDE WITH SCATTERED
THUNDERSTORMS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...SCATTERED STORMS IN THE SW MOUNTAINS AND ISOLATED ACTIVITY
ELSEWHERE ACROSS NORTHERN AND CENTRAL NM ON SUNDAY. LOOK FOR A
MIXTURE OF WET AND DRY STORMS FROM THE MIDDLE RIO GRANDE VALLEY
NORTHWESTWARD.  THE MOISTURE INJECTED BY TONIGHTS BACK DOOR FRONT
WILL RECYCLE MONDAY WITH SLIGHTLY LESS CONVECTION.

MODELS SUGGEST ADDITIONAL COLD FRONTS WILL DROP INTO THE AREA FROM
THE NORTHEAST PERHAPS AS FREQUENTLY AS DAILY OR EVERY OTHER DAY FROM
MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK. TIMING AND INTENSITY
OF THESE FRONTS REMAIN UNCERTAIN...BUT MORE RIO GRANDE VALLEY EAST
WINDS AND MOISTURE INTRUSIONS UP TO THE CONTINENTAL DIVIDE ARE
PROBABLE. NONETHELESS...THE BEST CHANCE FOR WETTING RAINS WILL
CONTINUE TO FAVOR LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62 100  62 100 /   5   5   5  10
GALLUP..........................  55  94  56  94 /  10  10  10  10
GRANTS..........................  56  94  58  94 /  10  20  10  20
GLENWOOD........................  62  94  64  97 /  10  20  20  20
CHAMA...........................  43  84  44  87 /  10  10  10  20
LOS ALAMOS......................  56  90  56  92 /  20  20  10  20
RED RIVER.......................  43  75  42  80 /  20  30  20  20
TAOS............................  51  88  51  91 /  20  20  20  20
SANTA FE........................  56  90  56  92 /  20  20  20  20
SANTA FE AIRPORT................  60  92  58  96 /  20  20  20  20
ESPANOLA........................  56  94  51  98 /  20  20  10  20
ALBUQUERQUE HEIGHTS.............  70  95  69  98 /  10  10  10  10
ALBUQUERQUE VALLEY..............  69  94  67  96 /  10  10  10  10
ALBUQUERQUE FOOTHILLS...........  65  94  64  97 /  20  20  10  10
ALBUQUERQUE WEST MESA...........  68  96  67  99 /  10  10  10  10
SOCORRO.........................  70  94  67  94 /  10  20  20  10
SANDIA PARK/CEDAR CREST.........  57  87  55  87 /  20  30  20  20
MORIARTY/ESTANCIA...............  57  90  55  92 /  30  30  20  20
CARRIZOZO.......................  71  94  66  95 /  30  30  30  20
RUIDOSO.........................  60  83  58  83 /  30  30  30  20
RATON...........................  53  88  53  91 /  20  40  10  20
LAS VEGAS.......................  52  86  54  89 /  30  40  30  30
ROY.............................  58  83  59  88 /  40  40  30  20
CLAYTON.........................  57  89  63  92 /  20  30  30  20
SANTA ROSA......................  65  92  64  95 /  40  30  30  20
TUCUMCARI.......................  63  94  66  98 /  50  30  30  20
FORT SUMNER.....................  67  91  68  94 /  50  30  30  10
CLOVIS..........................  65  91  66  96 /  50  30  30  10
PORTALES........................  65  90  66  93 /  50  30  30  10
ROSWELL.........................  68  95  69  99 /  30  30  30  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

17/44
Hazardous weather outlook, Jul 18, 11:43 AM MDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1143 AM MDT SAT JUL 18 2009

NMZ001>021-026-191200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
1143 AM MDT SAT JUL 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING NEAR AND EAST OF A LINE FROM EAGLE NEST TO ROSWELL.
THIS INCLUDES INTERSTATE 25 FROM RATON SOUTH TO WATROUS AND
INTERSTATE 40 FROM GLEN RIO WEST TO SANTA ROSA. THE MAIN THREAT
WITH THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. SOME OF
THE STORMS MAY CONTAIN HEAVY DOWNPOURS WHICH COULD PRODUCE A
LOCALIZED FLASH FLOOD THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
THE CENTRAL MOUNTAIN CHAIN DURING THE AFTERNOON AND EVENING HOURS
SUNDAY AND MONDAY. THE MAIN THREAT WITH THESE STORMS WILL BE
DAMAGING WINDS AND LARGE HAIL. MONDAY POSES A BETTER CHANCE FOR
STRONG TO SEVERE STORMS...ESPECIALLY TO THE EAST AND SOUTHEAST OF
THE SANGRE DE CRISTO MOUNTAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING
AND AGAIN SUNDAY AND MONDAY ACROSS PORTIONS OF THE EASTERN PLAINS
AND HIGHLANDS OF NEW MEXICO.

17

In the hours before

Special weather statement, Jul 18, 3:24 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
324 PM MDT SAT JUL 18 2009

NMZ026-182145-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
324 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER CHAVES COUNTY BOOTHEEL...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES EAST OF ELK. MOVEMENT
WAS SOUTHEAST AROUND 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 82 BETWEEN ELK
AND THE INTERSECTION OF STATE ROAD 24.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
Special weather statement, Jul 18, 3:53 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 PM MDT SAT JUL 18 2009

NMZ005-182230-
NORTHEAST HIGHLANDS-
353 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SAN MIGUEL COUNTY...

AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES SOUTH OF TRUJILLO.
MOVEMENT WAS SOUTH AT 15 MPH. FREQUENT LIGHTNING IS ALSO OCCURRING
WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL SAN MIGUEL
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 3:57 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT SAT JUL 18 2009

NMZ005-006-182230-
HARDING COUNTY-NORTHEAST HIGHLANDS-
357 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER MORA COUNTY...

AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTHEAST OF WAGON
MOUND. MOVEMENT WAS SOUTH AROUND 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL NORTHEASTERN MORA
COUNTY...RURAL EXTREME SOUTH CENTRAL COLFAX COUNTY AND RURAL EXTREME
NORTHWESTERN HARDING COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 4:29 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
429 PM MDT SAT JUL 18 2009

NMZ005-012-182300-
CONCHAS LAKE/GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
429 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SAN MIGUEL AND
EXTREME NORTHERN GUADALUPE COUNTY...

AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 14 MILES NORTH OF COLONIAS.
MOVEMENT WAS SOUTH AROUND 10 MPH. FREQUENT LIGHTNING IS ALSO
OCCURRING WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SAN
MIGUEL COUNTY AND RURAL NORTH CENTRAL GUADALUPE COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.
Special weather statement, Jul 18, 4:43 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT SAT JUL 18 2009

NMZ026-182315-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
443 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY...

AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES NORTHEAST OF ELK.
MOVEMENT WAS WEST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL CHAVES
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
SATURDAY EVENING FOR EASTERN NEW MEXICO.

GUYER
Special weather statement, Jul 18, 4:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT SAT JUL 18 2009

NMZ008-014-015-182330-
LOWER RIO GRANDE VALLEY-SOUTHWEST MOUNTAINS/UPPER GILA REGION-WEST
CENTRAL MOUNTAINS-
454 PM MDT SAT JUL 18 2009

...STRONG THUNDERSTORM MOVING OVER WESTERN SOCORRO COUNTY...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 6 MILES NORTHEAST OF NATIONAL
RADIO ASTRONOMY OBSERVATORY. THE STRONG THUNDERSTORM WAS NEARLY
STATIONARY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL WEST CENTRAL
SOCORRO COUNTY AND RURAL EXTREME EAST CENTRAL CATRON COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:07 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt53 min
Jul 17, 6:50 PM MDTSevere Thunderstorm WarningABQChaves, Roosevelt55 min
Jul 17, 7:57 PM MDTSevere Thunderstorm WarningABQUnion63 min
Jul 17, 8:51 PM MDTSevere Thunderstorm WarningABQUnion27 min
Jul 18, 3:05 PM MDTAreal Flood AdvisoryABQColfax115 min
Jul 18, 4:30 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel90 min
Jul 18, 4:36 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro114 min
Jul 18, 4:40 PM MDTAreal Flood AdvisoryABQChaves, Lincoln95 min
Jul 18, 5:05 PM MDTSevere Thunderstorm WarningABQGuadalupe55 min
Jul 18, 5:07 PM MDTSevere Thunderstorm WarningABQColfax53 min
Jul 18, 5:10 PM MDTSevere Thunderstorm WarningABQCatron, Socorro23 min
Jul 18, 5:18 PM MDTAreal Flood AdvisoryABQCatron, Socorro117 min
Jul 18, 5:22 PM MDTAreal Flood AdvisoryABQColfax113 min
Jul 18, 5:28 PM MDTAreal Flood AdvisoryABQCatron2 hr
Jul 18, 5:42 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe63 min
Jul 18, 5:46 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe59 min
Jul 18, 5:53 PM MDTSevere Thunderstorm WarningABQQuay67 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.